Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

On medication for OCD, depression. Experiencing short term memory loss. Should I reduce medicine during puberty?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
Is it possible that my sons medication for OCD and depression need to be reduced during puberty. Possible ex of Tourette's and or autism. Currently taking seroquel 25 mg bid and citalopram 20 mg daily. Has been experiencing short term memory loss and blanking out..

Thank you
Posted Tue, 16 Apr 2013 in Mental Health
Answered by Dr. Payman Hajiazim 32 minutes later
Hi there, thanks for asking. The medications for depression do not change during and after puberty. The only time they may change is the time that this disorders are in partial or full remissions. In that time, the doctor decrease or discontinue the medication. The amount of medications you mentioned are minimal and usually do not have any side effect. short term memory loss and blanking out could be signs of depression (if he is under stress). Blanking out could also be a sign for a kind of seizure which is common in childhood. If you tell the doctor about these issues, he will able to look at the situation carefully. I wish him a good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor